Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 3, NWS Corpus Christi, TX

April 17, 2010Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 17, 2010, 3:52 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2010, 3:52 PM CDT (20:52 UTC)
Expired
Apr 17, 2010, 4:15 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 49 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:09 PM CDTFUNNEL CLOUD8 S Agua Dulce, TXTRAINED SPOTTER REPORTED A WALL CLOUD AND FUNNEL CLOUD 10 MILES NORTHWEST OF BISHOP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WFUS54 KCRP 172052
TORCRP
TXC273-355-172115-
/O.NEW.KCRP.TO.W.0003.100417T2052Z-100417T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT SAT APR 17 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN KLEBERG COUNTY IN SOUTH TEXAS...
  SOUTHWESTERN NUECES COUNTY IN SOUTH TEXAS...

* UNTIL 415 PM CDT

* AT 345 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 11
  MILES NORTHWEST OF BISHOP...OR 10 MILES WEST OF DRISCOLL...MOVING
  SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2752 9807 2761 9806 2764 9804 2764 9795
      2772 9795 2773 9794 2766 9774 2745 9787
TIME...MOT...LOC 2051Z 020DEG 11KT 2770 9791

$$

AK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 12:44 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 17, 12:44 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT SAT APR 17 2010

.DISCUSSION...UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR CONDITIONS WITH BRIEF VFR CIGS AREAWIDE THIS
AFTERNOON. CONVECTION IS BEGINNING TO INCREASE ACROSS THE AREA AND
EXPECT THAT TREND TO CONTINUE THROUGH THE AFTERNOON. A WEAK COLD
FRONT WILL BE THE FOCUS FOR ADDITIONAL CONVECTION LATER THIS
AFTERNOON/EVENING. SURFACE WINDS LOOK TO BECOME NORTHERLY BEHIND
THIS FRONT. HOWEVER...THE BOUNDARY MAY STALL OVER THE REGION WITH
SOUTHEAST FLOW AHEAD OF THE FRONT. OVERALL...MVFR CIGS EXPECTED
THROUGH THE FORECAST PERIOD WITH SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE REGION.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT SAT APR 17 2010/

DISCUSSION...NO CHANGES NEEDED TO THE ONGOING FORECAST. VERY SLOW
MOVING SHOWERS AND THUNDERSTORMS PRODUCED TORRENTIAL RAINFALL JUST
SOUTH OF CALLIHAM/CHOKE CANYON LAKE THIS MORNING WITH WATER
COVERING HIGHWAY 72. RADAR ESTIMATED 4 TO 8 INCHES OVER THIS
REGION ALONG THE MCMULLEN/LIVE OAK COUNTY LINE. A REPORT FROM A
COCORAHS OBSERVER INDICATES THIS AREA HAS RECEIVED NEARLY 11
INCHES OF RAIN OVER THE PAST 5 DAYS...MOST OF WHICH FELL OVER THE
LAST TWO. WHILE THIS CONVECTION WAS ISOLATED...MORE DEVELOPMENT IS
EXPECTED THIS AFTERNOON ACROSS THE REGION AS A STRONGER SHORTWAVE
MOVES THROUGH THE REGION AND SOUTH TEXAS REMAINS IN THE LEFT FRONT
QUAD OF UPPER LEVEL JET. WITH LESS CLOUD COVER...EXPECTING MORE
DAYTIME HEATING AS WELL WITH CAPE VALUES INCREASING. 12Z CRP
SOUNDING ALREADY INDICATED NEAR 1900 J/KG CAPE. EXPECTING THE
THREAT FOR FLASH FLOODING TO CONTINUE AND WILL KEEP ONGOING WATCH
IN PLACE THROUGH THIS EVENING.

PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 17 2010/

DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

AVIATION...ISOLD RWS ONGOING BTWN COT-HBV-BEA-COT EARLY THIS MRNG
AND WL MV N AND E OVR THE NEXT FEW HOURS. MVFR VSBLTYS IN BR HAVE
ALSO DVLPD ACROSS MUCH OF THE AREA ALONG WITH MVFR/IFR CIGS ALI-
BEA-VCT. CONFIDENCE IN COVERAGE AND TIMING OF ADDTNL RWS/TSTMS THRU
THE DAY HAS INCREASED. NEXT UPR LVL DISTB BTWN BIG BEND AND DRT WL
DIVE SE INTO THE RGN LATE THIS MRNG AND AFTN. EXPECT RWS/TSTMS TO
EXPAND IN COVERAGE FM COT-LRD-ALI-VCT-COT 15Z-20Z...BCMG NUMEROUS
TO WIDESPREAD. HVY RAINFALL AND A FEW STRONGER STORMS WITH GUSTY
WINDS AND SMALL HAIL POSSB. BULK OF PRECIP WL SHIFT E INTO THE
COASTAL BEND...FM CRP-VCT EWD...MID TO LATE AFTN AND PERSIST INTO
THE EVE. EXPECT WIDESPREAD MVFR CIGS DVLPG THE AREA AND
PERSISTING THRU THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  79  59  76  61  /  70  30  10  10  20
VICTORIA          65  76  56  74  56  /  70  40  20  10  20
LAREDO            66  82  62  82  64  /  50  10  10  10  40
ALICE             66  81  58  78  60  /  70  20  10  10  30
ROCKPORT          68  78  61  75  62  /  70  30  20  10  20
COTULLA           61  78  56  77  57  /  50  10  10  10  40
KINGSVILLE        66  81  59  79  61  /  60  20  10  10  20
NAVY CORPUS       68  78  64  75  65  /  60  30  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA
     SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

RG/82...AVIATION/UPDATE
Hazardous weather outlook, Apr 17, 4:45 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CDT SAT APR 17 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
445 AM CDT SAT APR 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF
SOUTH TEXAS. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL OCCUR AGAIN TODAY THROUGH THIS EVENING...WITH THE APPROACH OF
ANOTHER UPPER LEVEL DISTURBANCE. THESE SHOWERS AND THUNDERSTORMS
WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL.
GENERALLY...1/2 TO 2 INCHES OF RAINFALL IS EXPECTED ACROSS SOUTH
TEXAS TODAY THROUGH TONIGHT...HOWEVER ISOLATED POCKETS OF 3 TO 5
INCHES ARE POSSIBLE IN LOCALLY HEAVIER RAINFALL. DUE TO THE
SATURATED GROUNDS FROM RECENT RAINFALL THIS WEEK...ADDITIONAL
RAINFALL OF THESE AMOUNTS MAY PRODUCE FLASH FLOODING.

IN ADDITION...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
UP TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON
SUNDAY MAINLY EAST OF HIGHWAY 281. NO SEVERE WEATHER IS
ANTICIPATED...BUT DUE TO THE RECENT HEAVY RAINFALL ISOLATED FLOODING
WILL BE THE MAIN THREAT...ALTHOUGH THE CONCERN WILL BE SLIGHTLY
DIMINISHED DUE TO THE DRIER AIR EXPECTED TO ENTER THE AREA. THERE IS
A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...WITH ANOTHER CHANCE
FOR THUNDERSTORMS ON THURSDAY AND FRIDAY. AT THIS TIME...NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/GW

In the hours before

Local storm report, Apr 17, 2:36 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 PM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     FLASH FLOOD      4 SE CALLIHAM           28.42N 98.31W
04/17/2010                   LIVE OAK           TX   LAW ENFORCEMENT

            MCMULLEN COUNTY SHERRIF REPORTED WATER ONCE AGAIN
            COVERING THE ROAD ON HIGHWAY 72 NEAR THE PRISON.

&&

GRANTHAM
Special weather statement, Apr 17, 2:46 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT SAT APR 17 2010

TXZ241-243-244-172045-
JIM WELLS-NUECES-SAN PATRICIO-
246 PM CDT SAT APR 17 2010

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN
PATRICIO COUNTIES...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLUNTZER...OR 10 MILES NORTHWEST OF
ROBSTOWN WITH VERY LITTLE MOVEMENT.

PEOPLE IN NORTHEASTERN JIM WELLS...NORTHWESTERN NUECES AND WESTERN
SAN PATRICIO COUNTIES...INCLUDING THE CITIES OF BLUNTZER AND SAN
PATRICIO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

RG
Local storm report, Apr 17, 3:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 PM CDT SAT APR 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FUNNEL CLOUD     5 SE AGUA DULCE         27.73N 97.85W
04/17/2010                   NUECES             TX   TRAINED SPOTTER

            ROTATING WALL CLOUD PRODUCED A SHORT LIVED FUNNEL CLOUD
            NEAR THE INTERSECTION OF FM 665 AND FM 666.

&&

GRANTHAM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:52 PM CDTRiver Flood WarningCRPCalhoun, Victoria11 days
Apr 16, 8:49 PM CDTAreal Flood WarningCRPJim Wells4 hr
Apr 16, 9:05 PM CDTAreal Flood WarningCRPBee, Refugio, San Patricio4 hr
Apr 17, 7:10 AM CDTFlash Flood WarningCRPLive Oak, McMullen110 min
Apr 17, 8:57 AM CDTFlash Flood WarningCRPLive Oak, McMullen108 min
Apr 17, 10:52 AM CDTAreal Flood WarningCRPLive Oak, McMullen3 hr
Apr 17, 1:36 PM CDTFlash Flood WarningCRPLive Oak, McMullen114 min
Apr 17, 2:20 PM CDTFlash Flood WarningCRPGoliad, Victoria115 min
Apr 17, 2:28 PM CDTFlash Flood WarningCRPJim Wells, Nueces, San Patricio2 hr
Apr 17, 2:47 PM CDTFlash Flood WarningCRPVictoria118 min
Apr 17, 2:50 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio40 min
Apr 17, 3:09 PM CDTTornado WarningCRPJim Wells, Nueces, San Patricio36 min
Apr 17, 3:20 PM CDTFlash Flood WarningCRPLive Oak, McMullen, San Patricio69 min
Apr 17, 3:28 PM CDTTornado WarningCRPJim Wells, Nueces62 min
Apr 17, 3:35 PM CDTFlash Flood WarningCRPJim Wells, Nueces2 hr
Apr 17, 4:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen45 min
Apr 17, 4:17 PM CDTTornado WarningCRPKleberg, Nueces58 min
Apr 17, 4:37 PM CDTAreal Flood WarningCRPLive Oak, McMullen6 hr
Apr 17, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, Nueces, Webb38 min
Apr 17, 5:11 PM CDTTornado WarningCRPKleberg49 min
Apr 17, 5:12 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg48 min
Apr 17, 5:14 PM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Apr 17, 5:59 PM CDTSevere Thunderstorm WarningCRPKleberg31 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.